Alert archive / Wyoming / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Cheyenne, WY

May 18, 2011Cheyenne County, Kimball County, Nebraska; Albany County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this flash flood watch at May 18, 2011, 3:12 AM MDT for Cheyenne County, Kimball County, Nebraska; Albany County, Laramie County, Platte County, Wyoming. It took effect at May 18, 2011, 6:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 18, 2011, 3:12 AM MDT (09:12 UTC)
In effect from
May 18, 2011, 6:00 PM MDT
Expired
May 19, 2011, 3:27 AM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY
Flood severity
None

Counties Cheyenne County, NE, Kimball County, NE, Albany County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 51 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WGUS65 KCYS 180912
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
312 AM MDT WED MAY 18 2011

...SIGNIFICANT PRECIPITATION AND MOUNTAIN SNOW MELT WILL CAUSE
AREA RIVERS AND STREAMS TO RISE WITH THE POSSIBILITY OF
FLOODING...

.A SLOW MOVING PACIFIC STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING
AND THE WESTERN NEBRASKA PANHANDLE FROM WEDNESDAY AFTERNOON
THROUGH FRIDAY AS IT MOVES ACROSS THE CENTRAL AND NORTHERN
ROCKIES.  THE STORM SYSTEM WILL PRODUCE SIGNIFICANT RAINFALL OVER
THE LOWER ELEVATIONS...WITH SNOW ABOVE 8500 FEET. AT THIS TIME...
ONE TO THREE INCHES OF LIQUID PRECIPITATION ARE POSSIBLE
WEDNESDAY AFTERNOON THROUGH FRIDAY...WITH THE LARGER AMOUNTS EAST
OF THE LARAMIE RANGE. THE PRECIPITATION AND RESULTING SNOW MELT
BELOW 9000 FEET WILL CAUSE AREA RIVERS AND STREAMS TO RISE TO AT
LEAST BANKFULL. FLOODING IS POSSIBLE FOR THE UPPER NORTH PLATTE...
ENCAMPMENT...MEDICINE BOW AND LOWER NORTH PLATTE RIVERS AND THEIR
TRIBUTARIES WEDNESDAY AFTERNOON THROUGH FRIDAY. THE PRECIPITATION
WILL TAPER OFF OVER THE WEEKEND.

NEZ054-055-WYZ106-115>119-190000-
/O.NEW.KCYS.FF.A.0002.110519T0000Z-110519T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIMBALL-CHEYENNE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...BORDEAUX...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
312 AM MDT WED MAY 18 2011

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND 
  WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN 
  NEBRASKA...CHEYENNE AND KIMBALL. IN WYOMING...CENTRAL LARAMIE 
  COUNTY...CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY... 
  EAST LARAMIE COUNTY...LARAMIE VALLEY...SOUTH LARAMIE RANGE AND 
  SOUTH LARAMIE RANGE FOOTHILLS. 

* FROM THIS EVENING THROUGH THURSDAY MORNING

* MODERATE TO HEAVY RAINFALL EXPECTED THIS EVENING AND CONTINUING
  INTO THURSDAY MORNING. RAINFALL TOTALS OF 1 TO 3 INCHES WITH
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS RAIN WILL FALL ON
  SATURATED SOILS FROM RECENT HEAVY RAINS WHICH COULD RESULT IN
  EXCESSIVE RUNOFF.

* THIS HEAVY RAIN IS EXPECTED TO FALL DURING THE HOURS OF DARKNESS
  WHICH WILL INCREASE THE IMPACT OF THIS EVENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NEZ002-003-020-021-095-096-WYZ101>103-105-107>110-113-190000-
/O.CON.KCYS.FA.A.0002.110518T1800Z-110521T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWES-BOX BUTTE-BANNER-MORRILL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG...
BRIDGEPORT...BAYARD...HARRISON...AGATE...DOUGLAS...GLENROCK...
LUSK...MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE
312 AM MDT WED MAY 18 2011

...FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH
FRIDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN NEBRASKA AND WYOMING...INCLUDING THE 
  FOLLOWING AREAS...IN WESTERN NEBRASKA...BANNER...BOX BUTTE... 
  DAWES...MORRILL...NORTH SIOUX AND SOUTH SIOUX. IN WYOMING... 
  CENTRAL CARBON COUNTY...CONVERSE COUNTY LOWER ELEVATIONS... 
  EAST PLATTE COUNTY...GOSHEN COUNTY...NIOBRARA COUNTY...NORTH 
  LARAMIE RANGE...NORTH SNOWY RANGE FOOTHILLS...SHIRLEY BASIN 
  AND UPPER NORTH PLATTE RIVER BASIN. 

* FROM NOON MDT TODAY THROUGH FRIDAY AFTERNOON

* THE POSSIBILITY OF FLOODING WILL BE CAUSED BY SIGNIFICANT 
  RAINFALL AND ADDITIONAL SNOWMELT BELOW 9000 FEET OVER THE 
  SIERRA MADRE AND SNOWY RANGES. 

* THE SIGNIFICANT RAINFALL AND MOUNTAIN SNOW MELT WILL CAUSE 
  RIVERS TO RISE TO AT LEAST BANKFULL. ADDITIONAL LOW LAND 
  FLOODING IS POSSIBLE OVER THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
2 follow-up statements
056 
WGUS65 KCYS 182111
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT WED MAY 18 2011

...SIGNIFICANT PRECIPITATION AND MOUNTAIN SNOW MELT WILL CAUSE
AREA RIVERS AND STREAMS TO RISE WITH THE POSSIBILITY OF
FLOODING...

.A SLOW MOVING PACIFIC STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING
AND THE WESTERN NEBRASKA PANHANDLE THROUGH FRIDAY AS IT MOVES
ACROSS THE CENTRAL AND NORTHERN ROCKIES. THE STORM SYSTEM WILL
PRODUCE SIGNIFICANT RAINFALL OVER THE LOWER ELEVATIONS...WITH SNOW
ABOVE 8500 FEET. AT THIS TIME... ONE TO THREE INCHES OF LIQUID
PRECIPITATION ARE POSSIBLE THROUGH FRIDAY...WITH THE LARGER
AMOUNTS EAST OF THE LARAMIE RANGE. THE PRECIPITATION AND RESULTING
SNOW MELT BELOW 9000 FEET WILL CAUSE AREA RIVERS AND STREAMS TO
RISE TO AT LEAST BANKFULL. FLOODING IS POSSIBLE FOR THE UPPER
NORTH PLATTE...ENCAMPMENT...MEDICINE BOW AND LOWER NORTH PLATTE
RIVERS AND THEIR TRIBUTARIES THROUGH FRIDAY. THE PRECIPITATION
WILL TAPER OFF OVER THE WEEKEND.

NEZ054-055-WYZ106-115>119-191200-
/O.CON.KCYS.FF.A.0002.110519T0000Z-110519T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIMBALL-CHEYENNE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...BORDEAUX...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
311 PM MDT WED MAY 18 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN NEBRASKA AND WYOMING...INCLUDING THE 
  FOLLOWING AREAS...IN WESTERN NEBRASKA...CHEYENNE AND KIMBALL. 
  IN WYOMING...CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE 
  AND SOUTHWEST PLATTE COUNTY...EAST LARAMIE COUNTY...LARAMIE 
  VALLEY...SOUTH LARAMIE RANGE AND SOUTH LARAMIE RANGE 
  FOOTHILLS. 

* THROUGH THURSDAY MORNING

* MODERATE TO HEAVY RAINFALL EXPECTED THIS EVENING AND 
  CONTINUING INTO THURSDAY MORNING. RAINFALL TOTALS OF 1 TO 3 
  INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS RAIN 
  WILL FALL ON SATURATED SOILS FROM RECENT HEAVY RAINS WHICH 
  COULD RESULT IN EXCESSIVE RUNOFF. 

* THIS HEAVY RAIN IS EXPECTED TO FALL DURING THE HOURS OF 
  DARKNESS WHICH WILL INCREASE THE IMPACT OF THIS EVENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NEZ002-003-020-021-095-096-WYZ101>103-105-107>110-113-191200-
/O.CON.KCYS.FA.A.0002.000000T0000Z-110521T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWES-BOX BUTTE-BANNER-MORRILL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG...
BRIDGEPORT...BAYARD...HARRISON...AGATE...DOUGLAS...GLENROCK...
LUSK...MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE
311 PM MDT WED MAY 18 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN NEBRASKA AND WYOMING...INCLUDING THE 
  FOLLOWING AREAS...IN WESTERN NEBRASKA...BANNER...BOX BUTTE... 
  DAWES...MORRILL...NORTH SIOUX AND SOUTH SIOUX. IN WYOMING... 
  CENTRAL CARBON COUNTY...CONVERSE COUNTY LOWER ELEVATIONS... 
  EAST PLATTE COUNTY...GOSHEN COUNTY...NIOBRARA COUNTY...NORTH 
  LARAMIE RANGE...NORTH SNOWY RANGE FOOTHILLS...SHIRLEY BASIN 
  AND UPPER NORTH PLATTE RIVER BASIN. 

* THROUGH FRIDAY AFTERNOON

* THE POSSIBILITY OF FLOODING WILL BE CAUSED BY SIGNIFICANT 
  RAINFALL AND ADDITIONAL SNOWMELT BELOW 9000 FEET OVER THE 
  SIERRA MADRE AND SNOWY RANGES. 

* THE SIGNIFICANT RAINFALL AND MOUNTAIN SNOW MELT WILL CAUSE 
  RIVERS TO RISE TO AT LEAST BANKFULL. ADDITIONAL LOW LAND 
  FLOODING IS POSSIBLE OVER THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

WEILAND
260 
WGUS65 KCYS 190927
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
327 AM MDT THU MAY 19 2011

...SIGNIFICANT PRECIPITATION AND MOUNTAIN SNOW MELT WILL CAUSE
AREA RIVERS AND STREAMS TO RISE WITH THE POSSIBILITY OF
FLOODING...

.A SLOW MOVING PACIFIC STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING
AND THE WESTERN NEBRASKA PANHANDLE THROUGH FRIDAY AS IT MOVES
ACROSS THE CENTRAL AND NORTHERN ROCKIES. THE STORM SYSTEM WILL
PRODUCE SIGNIFICANT RAINFALL OVER THE LOWER ELEVATIONS...WITH
SNOW ABOVE 8500 FEET. AT THIS TIME...WIDESPREAD ONE TO TWO INCHES
OF LIQUID PRECIPITATION ARE POSSIBLE THROUGH FRIDAY...WITH THE
LARGER AMOUNTS EAST OF THE LARAMIE RANGE. THE PRECIPITATION AND
RESULTING SNOW MELT BELOW 9000 FEET WILL CAUSE AREA RIVERS AND
STREAMS TO RISE TO AT LEAST BANKFULL. FLOODING IS POSSIBLE FOR THE
UPPER NORTH PLATTE...ENCAMPMENT...MEDICINE BOW AND LOWER NORTH
PLATTE RIVERS AND THEIR TRIBUTARIES THROUGH FRIDAY. THE
PRECIPITATION WILL TAPER OFF OVER THE WEEKEND.

NEZ054-055-WYZ106-115>119-191030-
/O.CAN.KCYS.FF.A.0002.000000T0000Z-110519T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIMBALL-CHEYENNE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...BORDEAUX...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
327 AM MDT THU MAY 19 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND
WYOMING HAS BEEN CANCELLED. RAIN HAS BEEN STEADY ACROSS SOUTHEAST
WYOMING AND NEBRASKA PANHANDLE OVERNIGHT...BUT NOT NEAR THE AMOUNT OF HEAVY
RAIN THAT WAS EXPECTED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN
CANCELLED.

$$

NEZ002-003-020-021-095-096-WYZ101>103-105-107>110-113-200000-
/O.CON.KCYS.FA.A.0002.000000T0000Z-110521T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWES-BOX BUTTE-BANNER-MORRILL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG...
BRIDGEPORT...BAYARD...HARRISON...AGATE...DOUGLAS...GLENROCK...
LUSK...MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE
327 AM MDT THU MAY 19 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN NEBRASKA AND WYOMING...INCLUDING THE 
  FOLLOWING AREAS...IN WESTERN NEBRASKA...BANNER...BOX BUTTE... 
  DAWES...MORRILL...NORTH SIOUX AND SOUTH SIOUX. IN WYOMING... 
  CENTRAL CARBON COUNTY...CONVERSE COUNTY LOWER ELEVATIONS... 
  EAST PLATTE COUNTY...GOSHEN COUNTY...NIOBRARA COUNTY...NORTH 
  LARAMIE RANGE...NORTH SNOWY RANGE FOOTHILLS...SHIRLEY BASIN 
  AND UPPER NORTH PLATTE RIVER BASIN. 

* THROUGH FRIDAY AFTERNOON

* THE POSSIBILITY OF FLOODING WILL BE CAUSED BY SIGNIFICANT 
  RAINFALL AND ADDITIONAL SNOWMELT BELOW 9000 FEET OVER THE 
  SIERRA MADRE AND SNOWY RANGES. 

* THE SIGNIFICANT RAINFALL AND MOUNTAIN SNOW MELT WILL CAUSE 
  RIVERS TO RISE TO AT LEAST BANKFULL. ADDITIONAL LOW LAND 
  FLOODING IS POSSIBLE OVER THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at May 18, 3:12 AM MDT, 0 minutes earlier.

Area forecast discussion, May 18, 3:12 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
312 AM MDT WED MAY 18 2011

.SHORT TERM...TODAY THROUGH FRIDAY

FORECAST CONCERNS WITH THIS FORECAST PACKAGE DEAL WITH PRECIP
CHANCES LEADING TO RIVER FLOODING AND POSSIBLE FLASH FLOODING.

CURRENTLY...CWA IN A LULL AT THIS TIME BETWEEN TWO SYSTEMS. THE
SHORTWAVE THAT GAVE US OUR RAIN LAST EVENING CURRENTLY PUSHING
INTO CENTRAL NEBRASKA WITH MOST OF ITS ENERGY OUT ACROSS NORTHERN
KANSAS AND CENTRAL NEBRASKA. STILL SEEING SOME RAIN BEING REPORTED
IN THE PANHANDLE. NEXT DISTURBANCE BEGINNING TO MOVE INTO CENTRAL
WYOMING. OBSERVING ON KCYS RADAR A GENERAL FILLING IN OR EXPANSION OF
AN AREA OF PRECIP RETURNS OVER NORTHERN COLORADO IN LARIMER
COUNTY...MOVING TOWARDS LARAMIE COUNTY THIS MORNING. THIS FEATURE
LOOKS TO BE BEST PICKED UP BY THE GFS MODEL THAT DOES PAINT SOME
QPF IN THE GENERAL AREA THAT CONVECTION IS OCCURRING...WHILE ECMWF
AND WRF SHOWING THINGS DRY. MAIN UPPER LOW ON WATER VAPOR IMAGERY
STILL BACK OVER NORTHEASTERN NEVADA...SLOWLY MOVING EASTWARD INTO
NORTHERN UTAH.

FOR TODAY...BELIEVE WE ARE GOING TO SEE AN INCREASE IN AREAL
COVERAGE AND INTENSITY OF SHOWERS THROUGH THE DAY. WRF SHOWING
INSTABILITIES INCREASING TO AROUND 800 J/KG AFTER 18Z TODAY AS
CONVECTIVE INHIBITION GETS ERODED WITH DAYTIME HEATING. GFS
SHOWING SOUTHEAST WYOMING IN AN AREA OF UPPER LEVEL DIFFLUENCE
AFTER 18Z AND WE ARE ON THE LEFT FRONT QUADRANT OF AN 80-100KT
UPPER LEVEL JET TRACKING THROUGH CENTRAL COLORADO. JET SUPPORT MAY
BE TOO FAR SOUTH FOR SEVERE THUNDERSTORMS...BUT GIVEN THE GOOD
UPPER LEVEL DIVERGENCE AND INSTABILITY...CAN NOT RULE OUT SOME
SEVERE CONVECTION THIS AFTERNOON. WILL HIGHLIGHT HAIL AND DAMAGING
WINDS IN THIS MORNINGS HWO. THINK A BIGGER THREAT TODAY WILL BE
FLASH FLOODING POTENTIAL...ESPECIALLY IN THE PANHANDLE. MOST
LOCATIONS HAVE SEEN AT LEAST A HALF INCH OF RAINFALL FROM LAST
NIGHT. KCYS STORM TOTAL PRECIP SHOWING ANYWHERE FROM 1.5 TO 3.0
INCHES HAVE FALLEN IN EASTERN KIMBALL AND BANNER COUNTIES...ALONG
WITH WESTERN MORRILL AND CHEYENNE COUNTIES. GOT A REPORT LAST
NIGHT FROM THE BRIDGEPORT EM SAYING THERE WAS SOME MINOR FLOODING
IN THE CITY FROM 1.2 INCHES OF RAINFALL. SO...THE SOILS ARE
SATURATED ACROSS THE SOUTHERN PANHANDLE. THE GFS...ECMWF AND WRF
ARE SHOWING ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO IMPACT
THE SOUTHERN PANHANDLE THIS EVENING INTO THURSDAY MORNING AS THE
NEXT SHORTWAVE MOVES THROUGH TONIGHT. DO BELIEVE FLASH FLOODING IS
A DEFINITE POSSIBILITY. SINCE WE ALREADY HAVE A FLOOD WATCH OUT
FOR THE PANHANDLE...WILL HOLD OFF ON ANY WATCHES AT THIS TIME.
WILL EXPAND THE FLOOD WATCH TO INCLUDE KIMBALL AND CHEYENNE
COUNTIES THOUGH TO GET THE WORD OUT TO OUR CUSTOMERS THAT HEAVY
RAIN IS GOING TO HAPPEN TONIGHT.

BY THURSDAY MORNING...UPPER LOW IS FORECAST TO BE OVER CENTRAL
COLORADO WITH EXTREME SOUTHEAST WYOMING AND NEBRASKA PANHANDLE IN
VERY FAVORABLE UPSLOPING WIND FLOW. GFS STILL DEPICTS AREA OF
FAVORABLE UPPER LEVEL DIVERGENCE. LOW LIFTS NNE INTO THE PANHANDLE
THURSDAY AFTERNOON FORCING HEAVIER PRECIP INTO THE NORTHERN
PANHANDLE AND EVENTUALLY INTO WESTERN SOUTH DAKOTA BY LATE
AFTERNOON. CWA WILL STILL BE IN WRAP AROUND MOISTURE THURSDAY
NIGHT INTO FRIDAY MORNING...SO KEPT POPS HIGH THROUGH FRIDAY
AFTERNOON.

ONE LAST AREA OF CONCERN IN THE SHORT TERM. GETTING SOME FAIRLY
GOOD SNOW AMOUNTS IN THE SNOWY AND SIERRA MADRE RANGES. 700MB
TEMPERATURES THOUGH REMAIN FAIRLY WARM...REMAINING AROUND 0C AT
700MB THROUGH THURSDAY AFTERNOON BEFORE FINALLY FALLING TO -2C
THURSDAY NIGHT. THINK MOST OF THE PRECIP THAT FALLS TONIGHT INTO
THURSDAY NIGHT WILL FALL IN THE FORM OF RAIN...SO HAVE HELD OFF ON
ANY WINTER HEADLINES FOR NOW. DAY SHIFT MAY WANT TO TAKE ANOTHER
LOOK AT THIS THOUGH AND ISSUE APPROPRIATE HEADLINES THEY DEEM
NECESSARY.

.LONG TERM...SATURDAY THROUGH TUESDAY...
MILD AND UNSETTLED WEATHER EXPECTED TO PERSIST OVER THE CWA DURING
THE PERIOD AS SHORTWAVE ENERGY UNDERCUTS UPPER RIDGE OVER WESTERN
CANADA AND MOVES ACROSS THE GENERAL AREA. ONE UPPER LOW WILL BE
DRIFTING OVER THE NORTHERN PLAINS SATURDAY AND SUNDAY WITH WRAP
AROUND SHOWERS EXPECTED TO AFFECT THE CWA MAINLY ON SATURDAY.
SHORT RIDGE SHOULD BRING SOME DRIER CONDITIONS THEN EFFECTS OF
NEXT UPPER SYSTEM SHOULD BEGIN ARRIVING BY LATE MONDAY AS IT MOVES
INTO THE WESTERN PART OF THE COUNTRY WHILE NEXT PUSH OF COOLER AIR
DROPS DOWN THE PLAINS. THESE WILL BRING ANOTHER PERIOD OF MAINLY
RAIN ESPECIALLY OVER THE EASTERN PLAINS WHERE SFC UPSLOPE FLOW
INTERACTS WITH WESTERLY OVERRUNNING PATTERN. DECENT RAINS A
POSSIBILITY ONCE AGAIN.

&&

.AVIATION...
CONDITIONS OVER MOST OF THE AREA EXPECTED TO DETERIORATE TODAY AS
CIGS LOWER AND SHOWERS AND A FEW TSTRMS INCREASE IN COVERAGE.
AREAS OF IFR CONDITIONS MAINLY OVER THE PANHANDLE THIS MORNING
SHOULD BECOME MORE WIDESPREAD DURING THE DAY WITH WIDESPREAD IFR
CONDITIONS TONIGHT IN LOW CIGS AND PCPN.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS FROM THROUGH THIS WEEKEND AS A MAJOR
PACIFIC STORM SYSTEM WILL AFFECT THE REGION. THE RESULT WILL BE
SIGNIFICANT PRECIPITATION AND COOL TEMPERATURES.

&&

.HYDROLOGY...

RIVER STAGES WILL BE ON THE INCREASE INTO THE WEEKEND ACROSS THE
CWA. A SLOW MOVING STORM SYSTEM WILL BRING SIGNIFICANT RAINFALL TO
THE AREA ESPECIALLY FROM THIS AFTERNOON THROUGH FRIDAY. AT THIS
TIME...IT LOOKS LIKE 1 TO 3 INCHES OF RAIN WILL FALL OVER THE AREA
DURING THAT TIME WITH THE LARGER AMOUNTS OVER THE EAST PART OF THE
CWA. SNOW WILL FALL AT ELEVATIONS ABOVE 8500 FEET. THE RAIN WILL
PRODUCE ADDITIONAL SNOWMELT BELOW 9000 FEET AND WILL CAUSE THE
RIVERS FLOWING OUT OF THE SIERRA MADRE AND SNOWY RANGES TO GO TO
BANKFULL BY FRIDAY. EAST OF THE LARAMIE RANGE...THE SIGNIFICANT
RAINFALL WILL CAUSE THE ALREADY HIGH WATER LEVELS IN THE NORTH
PLATTE TO GO EVEN HIGHER. RFC FORECASTS BASED ON THE 1 TO 3 INCHES
OF RAIN PRODUCED STAGES AT OR ABOVE FLOOD LEVEL FOR MUCH OF THE
NORTH PLATTE BY THE END OF THE WEEK. WILL CONTINUE THE PREVIOUSLY
ISSUED FLOOD WARNINGS FOR THE LITTLE SNAKE AND NORTH PLATTE
BETWEEN HENRY AND MITCHELL...ALONG WITH A FLOOD WATCH FOR MUCH OF
THE REST OF THE CWA FROM 18Z TODAY THROUGH 00Z SATURDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR
     WYZ106-WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
     FLOOD WATCH FROM NOON WEDNESDAY TO 6 PM FRIDAY FOR WYZ101-
     WYZ102-WYZ103-WYZ105-WYZ107-WYZ108-WYZ109-WYZ110-WYZ113.
NE...FLOOD WATCH FROM NOON WEDNESDAY TO 6 PM FRIDAY FOR NEZ002-
     NEZ003-NEZ020-NEZ021-NEZ095-NEZ096.
     FLASH FLOOD WATCH FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR
     NEZ054-NEZ055.

&&

SHORT TERM/FIRE WX/HYDRO...CLAYCOMB
LONG TERM/AVIATION...RE
Hazardous weather outlook, May 17, 7:08 PM MDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT TUE MAY 17 2011

WYZ101>119-181200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
708 PM MDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND A FEW WEAK THUNDERSTORMS OVER SOUTHEAST WYOMING
WILL DECREASE IN COVERAGE AND INTENSITY THIS EVENING AS AN UPPER
LEVEL DISTURBANCE EXITS THE REGION. LIKEWISE...SNOW SHOWERS ABOVE
9000 FEET WILL DIMINISH...WITH AN ADDITIONAL INCH OR TWO OF NEW
SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE RAIN AND SNOW MELT WILL CAUSE AREA RIVERS TO RISE QUICKLY
THIS WEEK. FLOODING WILL BE POSSIBLE WHERE THIS MODERATE RAIN
FALLS ON THE CURRENT SNOW PACK. A FLOOD WATCH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON FOR PORTIONS OF
SOUTHEAST WYOMING...MAINLY AFFECTING AREAS ALONG THE LARAMIE AND
NORTH PLATTE RIVER BASINS.

SIGNIFICANT ACCUMULATING SNOWS ARE LIKELY FOR THE SNOWY AND SIERRA
MADRE RANGES WEDNESDAY THROUGH THURSDAY WHERE 5 TO 10 INCHES OF
SNOW MAY ACCUMULATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-181200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
708 PM MDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY WEAKEN THROUGH
LATE THIS EVENING WITH A PASSING UPPER LEVEL DISTURBANCE. A FEW
STORMS MAY STILL PRODUCE WIND GUSTS TO 25 MPH...FREQUENT LIGHTNING
AND BRIEF MODERATE TO HEAVY RAINFALL EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE AREA WILL EXPERIENCE SIGNIFICANT RAINFALL THROUGH THE END
OF THE WEEK. TOTAL RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES
WILL BE POSSIBLE THROUGH THURSDAY AFTERNOON. SHOULD THESE RAINFALL
AMOUNTS MATERIALIZE...FLOODING MAY OCCUR. A FLOOD WATCH IS IN
EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON FOR MUCH
OF THE WESTERN PANHANDLE...PARTICULARLY FOR AREAS BORDERING THE
NORTH PLATTE RIVER BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, May 17, 9:26 PM MDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 PM MDT TUE MAY 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HEAVY RAIN       BRIDGEPORT              41.67N 103.10W
05/17/2011  M1.19 INCH       MORRILL            NE   COUNTY OFFICIAL

            STILL RAINING WITH SOME MINOR FLOODING.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 2:06 PM MDTAreal Flood WarningCYSCarbon20 hr
May 18, 4:04 PM MDTWinter Weather AdvisoryCYSAlbany, Carbon, Laramie19 hr

Nearby

Flash Flood Watches in Wyoming, 2011Flash Flood Watches in Nebraska, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.